MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 5 HOLE / L59MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 5 HOLE / L59MM; PLATE, FIXATION, BONE
Model Number 626675S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The following was reported: "(b)(6) yom had left radial and ulnar shaft fractures after falling from a bicycle and had open reduction and internal fixation (b)(6) 2020.Immediate post-op x-ray showed a straight plate.At 2 week follow-up there was angulation at the radial fracture site.Patient taken to surgery for revision of fixation left radius and ulna and a short arm case applied.When removed during surgery, the plate was found to be bent through the central portion, no loosening of screws.All screws had great purchase." "discharge instructions after first surgery: keep well-padded short arm cast clean and dry at all times.Elevate for a few days for swelling.Wear sling when out of bed.General pediatric discharge education includes no bicycle, skateboard, scooter, etc.For next 24 hours." "at two week check-up, patient doing well, no pain in the cast.Patient denies any falls, cast is somewhat loose.When cast removed there was clinical deformity of the apex dorsal.No signs of infection; incisions were fully healed.X-ray revealed a 10 degree angulation both of the plate and the bone." "no past medical history.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device was returned and matches the reported event: the plate is indeed bent at the level of the 3rd hole.Around this hole, multiple marks of some sharp instrument have been made.This could possibly be due to a bending of a plate using the plate benders.No marks can be noticed at the level of other holes.More detailed information about the complaint event such as x-rays and patient activity level must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The following was reported: "15 yom had left radial and ulnar shaft fractures after falling from a bicycle and had open reduction and internal fixation (b)(6) 2020.Immediate post-op x-ray showed a straight plate.At 2 week follow-up there was angulation at the radial fracture site.Patient taken to surgery for revision of fixation left radius and ulna and a short arm case applied.When removed during surgery, the plate was found to be bent through the central portion, no loosening of screws.All screws had great purchase." "discharge instructions after first surgery: keep well-padded short arm cast clean and dry at all times.Elevate for a few days for swelling.Wear sling when out of bed.General pediatric discharge education includes no bicycle, skateboard, scooter, etc.For next 24 hours." "at two week check-up, patient doing well, no pain in the cast.Patient denies any falls, cast is somewhat loose.When cast removed there was clinical deformity of the apex dorsal.No signs of infection; incisions were fully healed.X-ray revealed a 10 degree angulation both of the plate and the bone." "no past medical history.".

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX2 5 HOLE / L59MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10434722
Report Number0008031020-2020-02186
Device Sequence Number2814175
Product Code HRS
UDI-Device Identifier07613327088649
UDI-Public07613327088649
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2023
Device Model Number626675S
Device Catalogue Number626675S
Device Lot NumberD13751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient Weight104